question-icon

What causes nausea, vomiting and abdominal pain after an IVF procedure?

default
Posted on Thu, 19 May 2016
Question: Hi, I'm a 33 y.o female. Yesterday I had egg retrieval for my ivf. Clinic gave me 1000mg of Paracetamol, 1 diclofenac, 1 dormicum and 1 OxyNorm. I was nauseous immediately after the procedure and vomited. I had abdominal pain the whole day and had the pain under right rib, especially laying on the side. Could those medicines have hurt my liver? Very worried.
Thanks for replying. Best regards, XXXX
doctor
Answered by Dr. Anshul Varshney (17 minutes later)
Brief Answer:
Acidity is the probable cause.

Detailed Answer:
Welcome to Healthcaremagic.
Hi, I am Dr Anshul Varshney , I have read your query in detail , I understand your concern.
It seems that you had suffered from acid reflux following intake of these medicines.
Diclofenac is the most common culprit for this purpose.
I would here advice you to take Ranitidine for the purpose of acidity that could have resulted.
As far as liver injury is concerned, it doesn't occur with a single dose of the medicines you have been given and moreover, the symptoms are not immediate.
So, this is unlikely to be a liver issue.
This is my personal opinion based on details available here. If you still have any other query, you may please ask me.
Stay Healthy.
Dr Anshul Varshney , MD

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Anshul Varshney (9 hours later)
Hi again and thanks for the answer! Would my right side hurt and feel a little swollen from acid reflux. I also had light brown/ yellowish stool today. I didn't have any nausea or vomitting and I ate normally. I am going tomorrow back to the hospital for embryo transfer, should I ask them to do blood tests to check my enzymes? Would I feel worse if it was liver failure?
doctor
Answered by Dr. Anshul Varshney (2 hours later)
Brief Answer:
You may request.

Detailed Answer:
Hi. The stools you had seem to be due to acid reflux only.
In liver failure person develops jaundice followed by vomitings.
Since there are no signs I would keep the possibility of acid reflux on the top.
Still you may request your doctor to order liver function test for you.
I hope it helps.
If you have any further query, please ask me.
Above answer was peer-reviewed by : Dr. Naveen Kumar
doctor
Answered by
Dr.
Dr. Anshul Varshney

Internal Medicine Specialist

Practicing since :2009

Answered : 3071 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes nausea, vomiting and abdominal pain after an IVF procedure?

Brief Answer: Acidity is the probable cause. Detailed Answer: Welcome to Healthcaremagic. Hi, I am Dr Anshul Varshney , I have read your query in detail , I understand your concern. It seems that you had suffered from acid reflux following intake of these medicines. Diclofenac is the most common culprit for this purpose. I would here advice you to take Ranitidine for the purpose of acidity that could have resulted. As far as liver injury is concerned, it doesn't occur with a single dose of the medicines you have been given and moreover, the symptoms are not immediate. So, this is unlikely to be a liver issue. This is my personal opinion based on details available here. If you still have any other query, you may please ask me. Stay Healthy. Dr Anshul Varshney , MD